EconPapers    
Economics at your fingertips  
 

General existence of competitive equilibrium in the growth model with an endogenous labor–leisure choice

Aditya Goenka and Manh Hung Nguyen

Journal of Mathematical Economics, 2020, vol. 91, issue C, 90-98

Abstract: We prove the existence of competitive equilibrium in the canonical optimal growth model with elastic labor supply under general conditions. In this model, strong conditions to rule out corner solutions are often not well justified. We show using a separation argument that there exist Lagrange multipliers that can be viewed as a system of competitive prices. Neither Inada conditions, nor strict concavity, nor homogeneity, nor differentiability are required for existence of a competitive equilibrium. Thus, we cover important specifications used in the macroeconomics literature for which existence of a competitive equilibrium is not well understood. We give examples to illustrate the violation of the conditions used in earlier existence results but where a competitive equilibrium can be shown to exist following the approach in this paper.

Keywords: Optimal growth; Competitive equilibrium; Lagrange multipliers; Elastic labor supply; Inada conditions (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406820300926
Full text for ScienceDirect subscribers only

Related works:
Working Paper: General existence of competitive equilibrium in the growth model with an endogenous labor-leisure choice (2020) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:91:y:2020:i:c:p:90-98

DOI: 10.1016/j.jmateco.2020.08.004

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:mateco:v:91:y:2020:i:c:p:90-98